Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 73, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 21, 2015, 3:57 PM EDT for Franklin County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 3:57 PM EDT (19:57 UTC)
- Expired
- May 21, 2015, 4:19 PM EDT
- In force
- 22 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 78 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686
WUUS52 KTAE 211957
SVRTAE
FLC037-212030-
/O.NEW.KTAE.SV.W.0073.150521T1957Z-150521T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWEST AND CENTRAL FRANKLIN COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 430 PM EDT
* AT 357 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF
EASTPOINT...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARRABELLE...FORT GADSDEN...CREELS...CARRABELLE BEACH...HAYS
PLACE...BUCK SIDING...HIGH BLUFF...BEVERLY AND YENT PLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2979 8486 2981 8485 2980 8488 2980 8490
2988 8501 2989 8502 2988 8502 2989 8503
2998 8497 2986 8463 2985 8466 2984 8466
2984 8468 2983 8468 2983 8470 2979 8476
TIME...MOT...LOC 1957Z 293DEG 24KT 2991 8493
$$
08-LAMERS2 follow-up statements
403
WWUS52 KTAE 212008
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 PM EDT THU MAY 21 2015
FLC037-212030-
/O.CON.KTAE.SV.W.0073.000000T0000Z-150521T2030Z/
FRANKLIN FL-
408 PM EDT THU MAY 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL FRANKLIN COUNTY...
AT 408 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTH OF EASTPOINT...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CARRABELLE...CARRABELLE BEACH...HIGH BLUFF...YENT PLACE AND CREELS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 2979 8486 2981 8485 2980 8488 2988 8498
2994 8492 2986 8463 2985 8466 2984 8466
2984 8468 2983 8468 2983 8470 2979 8476
TIME...MOT...LOC 2008Z 297DEG 21KT 2988 8488
$$
08-LAMERS858
WWUS52 KTAE 212019
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT THU MAY 21 2015
FLC037-212029-
/O.CAN.KTAE.SV.W.0073.000000T0000Z-150521T2030Z/
FRANKLIN FL-
419 PM EDT THU MAY 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2979 8486 2981 8485 2980 8488 2988 8498
2994 8492 2986 8463 2985 8466 2984 8466
2984 8468 2983 8468 2983 8470 2979 8476
TIME...MOT...LOC 2018Z 293DEG 24KT 2985 8480
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:55 PM EDT, 2 minutes earlier.
Area forecast discussion, May 21, 3:55 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 PM EDT THU MAY 21 2015 .NEAR TERM [THROUGH TONIGHT]... MOSTLY ZONAL FLOW ALOFT WITH NORTHWEST FLOW IN THE LOW LEVELS WILL LEAD TO SLIGHT CHANCES FOR RAIN FOR MOST OF OUR FLORIDA COUNTIES. FAIRLY ABUNDANT DRY AIR, EASILY SEEN ON WATER VAPOR IMAGERY, WILL KEEP CHANCES FOR RAIN NEAR 40 PERCENT FOR FLORIDA ZONES WEST AND SOUTH OF BLOUNTSTOWN, AND NEAR 10 PERCENT IN GA, AL, AND EAST OF TALLAHASSEE. MOST STORMS WILL BE FORMING ALONG THE SEABREEZE THIS EVENING, BUT WITH THE ABSENCE OF UPPER LEVEL FORCING, AND DRIER AIR ALOFT, MOST STORMS WILL NOT INITIATE UNTIL AFTER 3 OR 4 PM EDT. NO WIDESPREAD SEVERE WEATHER IS EXPECTED, BUT AN ISOLATED STORM OR TWO COULD CONTAIN FAIRLY STRONG WINDS AND VERY SMALL HAIL. AWAY FROM THE SEABREEZE, AND ANY CONVECTION THAT FORMS LATE THIS AFTERNOON, TEMPERATURES WILL BE WARM AND IN THE LOWER 90S. FOR TONIGHT, SOME DRY AIR BEHIND A DIFFUSE FRONT WILL ALLOW N AND NW PORTIONS OF OUR CWA TO COOL TO AROUND 60. FLORIDA ZONES AND EXTREME SOUTHERN GA AND AL COUNTIES WILL SEE MID-UPPER 60S. .SHORT TERM [FRIDAY THROUGH SATURDAY NIGHT]... BEGINNING FRIDAY MORNING, OUR AREA WILL BE UNDER A TRANSITION FROM NEARLY ZONAL FLOW ALOFT TO UPPER LEVEL RIDGING SUNDAY MORNING AS HEIGHTS BEGIN TO RISE IN RESPONSE TO A DEEPENING WESTERN CONUS TROUGH. THIS FEATURE, COMBINED WITH MID-UPPER LEVEL DRY AIR BEHIND A FRONTAL SYSTEM, WILL EFFECTIVELY SQUASH ANY CHANCES FOR RAIN THROUGH THE WEEKEND. LOW RAIN CHANCES, AND DRIER AIR, WILL ALLOWS TEMPERATURES TO EASILY CLIMB INTO THE 90S ON FRIDAY AND SATURDAY WITH MID-UPPER 60S AT NIGHT. .LONG TERM [SUNDAY THROUGH THURSDAY]... A SHARP MID TO UPPER LEVEL RIDGE WILL BE CENTERED JUST EAST OF THE FLORIDA PENINSULA SUNDAY THROUGH TUESDAY BEFORE MOVING BREAKING DOWN AS A SHORT WAVE TRANSLATES FROM THE CENTRAL PLAINS TO THE OHIO VALLEY. SURFACE HIGH PRESSURE POSITIONED OFF THE MID ATLANTIC STATES WILL PROVIDE AN EAST TO SOUTHEAST FLOW ACROSS THE REGION. WITH STACKED HIGH PRESSURE THROUGH WEDNESDAY, THE ONLY FORCING FOR CONVECTION WILL BE AFTERNOON SEA BREEZE WITH POPS IN THE SLIGHT TO CHANCE RANGE EACH AFTERNOON. CONVECTION MAY INCREASE AS WE MOVE IN THE LATER PART OF THE WEEK AS DEEP LAYER MOISTURE AND INSTABILITY INCREASE. HIGHS WILL BE IN THE UPPER 80S AND LOW 90S AND LOWS WILL BE IN THE UPPER 60S AND LOW 70S. && .AVIATION... [THROUGH 18Z FRIDAY] ALL TERMINALS SHOULD REMAIN VFR THROUGH THE TAF PERIOD. THE ONLY SIGNIFICANT WEATHER IN THE TAFS, ASIDE FROM STRONG AND SOMETIMES GUSTY NW AND WNW WINDS, WOULD BE AN AFTERNOON SEABREEZE AT ECP AND ASSOCIATED TSRA. THESE SCATTERED STORMS ALONG THE SEABREEZE COULD PRODUCE BRIEF PERIODS OF MVFR/IFR VIS AROUND 19-23Z AT ECP. && .MARINE... THROUGH SATURDAY WINDS WILL BE 10 TO 15 KNOTS WITH SEAS 3 FEET OR LESS. AS THE PRESSURE GRADIENT TIGHTENS SATURDAY NIGHT INTO SUNDAY, CONDITIONS WILL INCREASE TO CAUTIONARY LEVELS AND REMAIN ELEVATED AT LEAST INTO EARLY NEXT WEEK. && .FIRE WEATHER... ASIDE FROM HIGH DISPERSION VALUES THE NEXT FEW AFTERNOONS, HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT SEVERAL DAYS. && .HYDROLOGY... OUR AREA RIVERS ARE CURRENTLY AT NORMAL FLOW LEVELS AND WITH NO WIDESPREAD HEAVY RAIN FORECAST OVER THE NEXT WEEK, NO FLOODING IS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 66 90 66 92 69 / 20 10 0 10 10 PANAMA CITY 69 84 71 85 72 / 20 10 0 20 10 DOTHAN 60 86 63 90 66 / 10 10 0 10 10 ALBANY 60 87 62 91 65 / 10 10 0 10 10 VALDOSTA 62 88 62 90 63 / 10 10 0 10 10 CROSS CITY 67 91 66 92 65 / 20 10 0 20 10 APALACHICOLA 71 85 72 86 73 / 20 10 0 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...BARRY/DOBBS SHORT TERM...BARRY/DOBBS LONG TERM...BARRY AVIATION...GODSEY/DOBBS MARINE...BARRY FIRE WEATHER...LAMERS/BLOOD HYDROLOGY...MOORE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:02 PM EDT | Special Weather Statement | TAE | Washington | 28 min |
| May 20, 8:36 PM EDT | Special Weather Statement | TAE | Holmes | 39 min |
| May 20, 8:49 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 41 min |
| May 20, 9:18 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 42 min |
| May 20, 9:46 PM EDT | Special Weather Statement | TAE | Washington | 44 min |
| May 20, 9:54 PM EDT | Special Marine Warning | TAE | 66 min | |
| May 20, 9:57 PM EDT | Special Weather Statement | TAE | Jackson, Washington | 33 min |
| May 20, 10:25 PM EDT | Special Weather Statement | TAE | Jackson | 50 min |
| May 21, 5:18 PM EDT | Special Weather Statement | TAE | Washington | 27 min |
| May 21, 6:20 PM EDT | Special Weather Statement | TAE | Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.